MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36
Model Number SXPD2B405
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided so a batch review of the finished good lot and components could not be reviewed at this time.No samples or photographs of the broken device were returned for evaluation.No third party evaluation report was received to date.If samples, photos or the report becomes available at a later time, they will be reviewed, and the results will be included in the file.A follow-up report will be submitted at that time.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.Without reviewing the actual broken needle, testing sterile devices from the same finished good lot, receiving the results of the third party evaluation of the needle component or receiving details regarding the preoperative preparation of the device, tools utilized to grasp the needle component or utilized in conjunction with the medical device (robotics), procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported by the sales rep that during a left total knee arthroplasty procedure that the bevel edge of one needle broke while in use.Needle was unable to be found even after an x-ray.Surgeon is aware that the fragment is still inside the patient.Another like device was used to complete the procedure.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The needle is an ethicon component.

Brand Name
STRATAFIX
Common Device Name
2CTX #2 PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17184061
Report Number3010692967-2023-00023
Device Sequence Number6391096
Product Code NEW
UDI-Device Identifier10705031207981
UDI-Public(01)10705031207981(20)16(17)271130(10)CC09CGV
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K080985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
Report Date (Section F) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPD2B405
Device Lot NumberCC09CGV
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/03/2023
Event Location Hospital
Date Report to Manufacturer05/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown